U.S. doctors online nowAsk doctors free
Noblesville, IN
A 26-year-old female asked:

Bruises on thighs, legs calfs appear too often did blood test cbc, paletes normal dr wants to do cortisol test can low or high cortisol cause bruise?

1 doctor answer1 doctor weighed in
Dr. Martin Rubenstein
Hematology and Oncology 47 years experience
Yes, but...: High cortisol levels, or taking corticosteroid medication causes thinning of the skin and fragile skin vessels that predispose to bruising. Thre are usually other signs of cortisol excess. Other causes are abnormal platelet function, clotting factor deficiency, kidney or liver disease, and medications. Sometimes bruising limited to the legs is not a sign of any disease or condition.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.